MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX25RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the capiox device involved had leakage.The user started priming as usual, and a leak at the water outlet was found.The user changed to a new oxygenator.The patient was reported to be safe.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: others.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product found no anomaly.No other similar report of the product with the involved product code/lot number was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found that the water port outlet of actual oxygenator was deformed from the outside to the inside.No anomaly such as damage was found in other sections.Leak test of the actual sample found that after connecting the tube to the water port on the actual sample, colored water was circulated.No leakage was found.After connecting the coupler to the water port on the actual sample, similarly colored water was circulated.No leakage was found.The water channel of actual sample was filled with colored water, the water outlet side was clamped, and pressure of 3 kgf/cm2 was applied from the water inlet side into the water channel.No leakage was found.The blood channel of actual sample was filled with colored saline solution, the blood outlet side was clamped, and pressure of 2 kgf/cm2 was applied from the blood inlet side into the blood channel.No leakage was found.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a possible cause of occurrence, it was likely that deformation of the water port created a leakage path.However, since the leakage could not be simulated in the leak test, it was not possible to clarify the cause of this case.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx25 oxygenator and reservoir.(b.Priming procedure warnings)" "if the product is dropped during set-up, do not use it.Replace with another device.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section d4: udi.The udi was updated to match the correct format.Due to internal review, a correction was made to section d3.

Brand Name
CAPIOX®RX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18038721
Report Number9681834-2023-00210
Device Sequence Number7429167
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public(01)04987350769572(17)260630(10)230704
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Model NumberCX*RX25RW
Device Catalogue NumberN/A
Device Lot Number230704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/31/2023
08/08/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/17/2023
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown